Remote Access Transactions of the American Mathematical Society
Green Open Access

Transactions of the American Mathematical Society

ISSN 1088-6850(online) ISSN 0002-9947(print)



Interpolating Blaschke products and angular derivatives

Authors: Eva A. Gallardo-Gutiérrez and Pamela Gorkin
Journal: Trans. Amer. Math. Soc. 364 (2012), 2319-2337
MSC (2010): Primary 46J15, 30J10; Secondary 30H10, 47B38
Published electronically: January 3, 2012
MathSciNet review: 2888208
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: We show that to each inner function, there corresponds at least one interpolating Blaschke product whose angular derivatives have precisely the same behavior as the given inner function. We characterize the Blaschke products invertible in the closed algebra

$\displaystyle H^\infty [\overline {b}: b~$$\displaystyle \mbox {has finite angular derivative everywhere}].$

We study the most well-known example of a Blaschke product with infinite angular derivative everywhere and show that it is an interpolating Blaschke product. We conclude the paper with a method for constructing thin Blaschke products with infinite angular derivative everywhere.

References [Enhancements On Off] (What's this?)

  • 1. Ahern, Patrick, The mean modulus and the derivative of an inner function. Indiana Univ. Math. J. 28 (1979), no. 2, 311-347. MR 523107 (80h:30027)
  • 2. Ahern, P. R.; Clark, D. N., On inner functions with $ H^{p}$-derivative. Michigan Math. J. 21 (1974), 115-127. MR 0344479 (49:9218)
  • 3. Akeroyd, J. R.; Ghatage, P. G.; Tjani, M., Closed-range composition operators on $ A^2$ and the Bloch space, Integral Equations Operator Theory, 68 (2010), no. 4, 503-517. (electronic) MR 2745476
  • 4. Cargo, G. T., Angular and tangential limits of Blaschke products and their successive derivatives. Canad. J. Math. 14 (1962), 334-348. MR 0136743 (25:204)
  • 5. Chang, Sun Yung A., A characterization of Douglas subalgebras. Acta Math. 137 (1976), no. 2, 82-89. MR 0428044 (55:1074a)
  • 6. Cohn, William S., On the $ H^{p}$ classes of derivatives of functions orthogonal to invariant subspaces. Michigan Math. J. 30 (1983), no. 2, 221-229. MR 718268 (84j:30049)
  • 7. Cowen, Carl C.; MacCluer, Barbara D., Composition operators on spaces of analytic functions. Studies in Advanced Mathematics. CRC Press, Boca Raton, FL, 1995. MR 1397026 (97i:47056)
  • 8. Dyakonov, Konstantin; Nicolau, Artur, Free interpolation by nonvanishing analytic functions. Trans. Amer. Math. Soc. 359 (2007), no. 9, 4449-4465 (electronic). MR 2309193 (2008g:46087)
  • 9. Gamelin, Theodore W., Uniform algebras. Prentice-Hall, Inc., Englewood Cliffs, NJ, 1969. MR 0410387 (53:14137)
  • 10. Garnett, J.B., Bounded analytic functions. Pure and Applied Mathematics, 96. Academic Press, Inc. [Harcourt Brace Jovanovich, Publishers], New York-London, 1981. MR 628971 (83g:30037)
  • 11. Gorkin, Pamela; Mortini, Raymond, Cluster sets of interpolating Blaschke products. J. Anal. Math. 96 (2005), 369-395. MR 2177193 (2006g:30052)
  • 12. Gorkin, P.; Mortini, R., Asymptotic interpolating sequences in uniform algebras. J. Lond. Math. Soc. 67, 481-498 (2003). MR 1956148 (2003k:46072)
  • 13. Hedenmalm, Hakan, Thin interpolating sequences and three algebras of bounded functions. Proc. Amer. Math. Soc. 99 (1987), no. 3, 489-495. MR 875386 (88c:46065)
  • 14. Hoffman, Kenneth, Banach spaces of analytic functions. Reprint of the 1962 original. Dover Publications, Inc., New York, 1988. MR 1102893 (92d:46066)
  • 15. Izuchi, Keiji, Spreading Blaschke products and homeomorphic parts. Complex Variables Theory Appl. 40 (2000), no. 4, 359-369. MR 1772394 (2001c:46103)
  • 16. Marshall, Donald E., Subalgebras of $ L^{\infty }$ containing $ H^{\infty }$. Acta Math. 137 (1976), no. 2, 91-98. MR 0428045 (55:1074b)
  • 17. Nicolau, Artur, Interpolating Blaschke products solving Pick-Nevanlinna problems. J. Anal. Math. 62 (1994), 199-224. MR 1269205 (94m:30071)
  • 18. Shapiro, Joel H.; Taylor, P. D., Composition operators and classical function theory. Universitext: Tracts in Mathematics. Springer-Verlag, New York, 1993. MR 1237406 (94k:47049)
  • 19. Shapiro, Joel H.; Taylor, P. D., Compact, nuclear, and Hilbert-Schmidt composition operators on $ H^2$, Indiana Univ. Math. J. 23 (1973), 471-496. MR 0326472 (48:4816)
  • 20. Sundberg, C.; Wolff, T.H., Interpolating sequences for $ QA_B$. Trans. Amer. Math. Soc. 276, 551-581 (1983). MR 688962 (84e:30078)

Similar Articles

Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 46J15, 30J10, 30H10, 47B38

Retrieve articles in all journals with MSC (2010): 46J15, 30J10, 30H10, 47B38

Additional Information

Eva A. Gallardo-Gutiérrez
Affiliation: Departamento de Análisis Matemático, Facultad de Ciencias Matemáticas, Universidad Complutense de Madrid Plaza de Ciencias 3 28040, Madrid, Spain

Pamela Gorkin
Affiliation: Department of Mathematics, Bucknell University, Lewisburg, Pennsylvannia 17837

Keywords: Blaschke product, interpolating Blaschke product, angular derivative
Received by editor(s): February 18, 2010
Published electronically: January 3, 2012
Additional Notes: The first author was partially supported by the grant MTM2010-16679 and the Gobierno de Aragón research group Análisis Matemático y Aplicaciones, ref. DGA E-64.
The second author wishes to thank the University of Zaragoza for the support provided by a grant from the research institute IUMA and for its hospitality during the fall of 2009.
Article copyright: © Copyright 2012 American Mathematical Society

American Mathematical Society